Hail, Frontier
- When
- April 14, 5:15 PM CST
- Where
- Frontier County, 18 mi SW of Stockville
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.350, -100.633
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 14, 1:48 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 248 PM CDT MON APR 14 2003 ...FORECAST CHALLENGE CONVECTIVE THREAT ON TUESDAY EVENING/NIGHT... H5 ANALYSIS THIS AM INDICATING DEEP TROF DRAPED ACROSS THE PAC NW COAST. MID AND UPPER LVL MOISTURE ALREADY BEGINNING TO STREAM INTO THE FA FROM THE SW PER MID AND HIGH LVL CLOUDINESS ATTM. MOISTURE AT THE SURFACE REMAINS PAPER THIN PER LATEST LBF SOUNDING. SFC ANALYSIS AS OF 18Z INDICATING SFC LOW OVR CENTRAL SD WITH TROF EXTENDING INTO CENTRAL NEBR. WRLY WINDS ARE PRESENT FROM W OF ONL TO W OF GRI. W OF THIS LINE WE CONTINUE TO MIX SOME WHAT WITH SFC DEW POINTS DROPING BACK INTO THE MID TO UPPER 30S. .TONIGHT...TROF DEEPENS OVERNIGHT BEFORE COMING ON SHORE ACROSS SRN CA. APPROACHING SHORTWAVE WILL TRIGGER CYCLOGENESIS OVR SWRN NEBR LATE. WITH PAPER THIN MOIST LAYER IN PLACE...DRY FCST ON TRACK WITH FCST DEW POINTS UTILIZED FOR LOW TEMPS. .TUESDAY AND TUESDAY NIGHT...UPPER TROF CONTINUES TO DEEPEN WITH H5 PATTERN ALMOST DUE NORTH/SOUTH BY 00Z WED. WITH THIS IN MIND...SFC LOW WILL HAVE A HARD TIME PROGRESSING EAST TOMORROW...THIS WILL ALLOW MOISTURE TAP (THOUGH LIMITED) TO FLOW NORTH INTO ERN NEBR BY AFTN. WARM FRONT SITUATED FROM OGA TO ONL BY 21Z WITH THE LARGEST SEVERE WX THREAT ALONG AND NORTH OF THIS FEATURE BY EVENING. WILL INSERT MENTION OF POPS ALONG THE DRY LINE IN THE AFTN...AND EXPECT ELEVATED TSRAS IN THIS LOCATION. HIGHEST POPS WILL BE IN THE VICINITY OF THE WARM FRONT WITH LOWER POPS SOUTH OF THIS FEATURE. BY EVENING...BEST CHANCES FOR PRECIP ARRIVE OVERNIGHT ALONG AND NORTH OF UPPER LOW IN LOCATION OF BEST DEFORMATION. AS FOR SNOW THREAT TUESDAY NIGHT...GFS AS WELL AS ETA INDICATING H85-H7 THICKNESSES TOO HIGH...SO WILL LEAVE OUT FOR NOW AND GO WITH AN ALL LIQUID FCST. .WEDNESDAY AND THURSDAY...NASTY DAY SETTING UP ON WEDS. THICKNESS VALS BECOME COLD ENOUGH FOR SNOW ACROSS THE NRN ZONES...WITH ACCUMULATIONS NOT EXPECTED AS GROUND REMAINS VERY WARM. VERY STRONG SUBSIDENCE BEHIND EXITING LOW BY AFTN WILL END SNOW CHANCES...BUT PROVIDE FOR VERY STRONG WINDS. H85 WINDS IN EXCESS OF 50KTS WITH GOOD CAA. WILL CONTINUE TO HIGHLIGHT WIND POTENTIAL IN THE HWO FOR WEDS AND NOT ISSUE ANY HEADLINE PRODUCTS FOR NOW. GIVEN EXPECTED CLEARING ACROSS THE SW WED AFTN...THIS AREA SHOULD SEE THE HIGHEST WINDS. BRIEF REPRIEVE ON THURSDAY AS SYSTEM CONTINUES TO PUSH EAST OF THE FA. ETA INDICATING SHALLOW COLD INTRUSION INTO THE NERN ZONES ON THURS WITH TEMPS IN THE UPPER 40S/LWR 50S. COULD SEE SOME TEMPS IN THE UPPER 50S/LWR 60S ACROSS THE SW. .DAYS 4 THROUGH 7...SECOND SIGNIFICANT TROF OF THE WEEK DIGS INTO SRN AZ ON SATURDAY. THIS IS IN PRETTY GOOD AGREEMENT WITH PVS MRF RUN AND IN DECENT AGREEMENT WITH THE ECMWF. TIMING TRICKY WITH SUCCESSIVE SHORTWAVES EMBEDDED IN THE SWRLY FLOW BEGINNING LATE ON FRIDAY. JUDGING BY H85 TEMPS AND H85-H70 THICKNESS VALS...RAIN OR SNOW MIX SHOULD HOLD OFF TIL NIGHT PDS (FRIDAY AND SAT) WITH ALL LIQUID EXPECTED DURING THE DAY. AM PLANNING ON ADJUSTING TEMPS DOWNWARD SOMEWHAT GIVEN EXPECTED CLOUD COVER (IE 40S AND LWR 50S SAT AND SUN). BEFORE MENTIONED TROF CLEARS FA ON MONDAY WITH GRADUAL CLEARING INTO MON AFTN. WILL SLOW THIS DOWN SOME GIVEN MRF TENDENCY TO RUSH THINGS. .LBF...NONE. CLB
NEZ004>010-022>029-035>038-056>059-069>071-094-142045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1055 AM CDT MON APR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND ONTO THE PLAINS ON TUESDAY. THIS WILL STRENGTHEN LOW PRESSURE ACROSS SOUTHWEST PORTIONS OF THE OUTLOOK AREA...WITH A WARM FRONT EXTENDING ACROSS THE NORTHERN PORTIONS. THIS WILL ALLOW SOUTHERLY WINDS TO BRING IN MOISTURE THE SOUTHERN PLAINS AND LEAVE THE ATMOSPHERE MODERATELY UNSTABLE BY TOMORROW AFTERNOON. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS ACROSS MUCH OF THE OUTLOOK AREA...HOWEVER THE GREATEST RISK AT THIS TIME LOOKS TO BE ALONG AND NORTH OF HIGHWAY 2 DURING THE LATE AFTERNOON AND INTO EARLY EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT. AS THE SURFACE LOW DEEPENS AND MOVES INTO SOUTHEAST NEBRASKA...VERY WINDY CONDITIONS WILL DEVELOP TUESDAY NIGHT AND CONTINUE WEDNESDAY ACROSS THE OUTLOOK AREA. NORTHWEST WINDS OF AT LEAST 25 TO 35 MPH...WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE...AND A WIND ADVISORY WILL MOST LIKELY BE ISSUED FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.
The Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
4 hail. Local standard time, as filed.
Very strong wind was also reported at the location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347348, 5347349, 5347350, 5347351.